|Do I Need To Change Meds
May 5, 2002
Found Out I Had Aids October 1996. T-cells 18 viral load 100,000. Started Norvir 600mg 2x Day Azt500mg Epivir 200mg daily. These drugs made me undetectable and raised t-cells to a high of 385. lipids became out of control even with lipid lowering meds. January 2001 doctor decided to switch to Trizivir and lipids and cholesterol and Trigliserides returned to noral range and I remained undetectable for nine monthes. Then we saw a rise of viral load to around 1150 and small drop in t-cells. We have been testing on regular basis and the viral load hovers at 1100. Doctor wants to wait and see if it go up before med change. Is this a good option or should we switch meds. Feeling good but it scares me because I was undetectable for so long. The meds above are the only antivirals or protese inhibors I have taken. Always taken meds as directed and don't miss doses. Comment please and thanks for this great resource.
| Response from Dr. Boyle
Well, it was not such a great idea to switch you to Trizivir in the first place and it's probably a bad idea to wait to switch therapy. It is likely, based on the results of several switch trials, that your prior Retrovir (AZT) and Epivir (lamivudine) exposure predisposed you to fail Trizivir. In addition, studies indicate that continuing on Trizivir when there is a detectable viral load is likely to lead to the development of further antiretroviral resistance and this may compromise the entire nucleoside analogue class. If I were your doctor, I would obtain a resistance test at this point and assess what regimen would be the best one to switch to, and then I would get on with it.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Insertive Anal Sex Sign Of HIV AIDS
- Itchy Testicles After Swallowing Sign Of HIV AIDS
- Muscle Ache After Sex With Hooker Sign Of HIV AIDS
- Sore On Tongue After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Swollen Glands After Touching Vaginal Secretions Worried I Have HIV
- Testicular Pain After Open Mouth Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.